Alert archive / Ohio / Special Weather Statements in 2017
Special Weather Statement, NWS Northern Indiana
NWS Northern Indiana issued this special weather statement at May 28, 2017, 4:11 PM EDT for Fulton County, Ohio. It was in force for 34 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 28, 2017, 4:11 PM EDT (20:11 UTC)
- Expired
- May 28, 2017, 4:45 PM EDT
- In force
- 34 min
- Issued by
- NWS Northern Indiana
County Fulton County, OH
The radar
The Northern Indiana radar (KIWX), 125 km from the middle of the area, began a volume at 20:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 28, 4:39 PM EDT | TSTM WND GST 60 | 3 N Tedrow, OH | |
| May 28, 4:48 PM EDT | TSTM WND GST 60 | 1 E Oakshade, OH |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 8.2 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1059 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 52 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
028
WWUS83 KIWX 282011
SPSIWX
Special Weather Statement
National Weather Service Northern Indiana
411 PM EDT SUN MAY 28 2017
OHZ001-002-282045-
Fulton-Williams-
411 PM EDT SUN MAY 28 2017
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN FULTON AND
NORTHEASTERN WILLIAMS COUNTIES...
At 410 PM EDT, a strong thunderstorm was located over Fayette, or 8
miles southwest of Morenci, moving east at 25 mph.
Winds in excess of 40 mph and dime size hail are possible with this
storm.
Locations impacted include...
Morenci, West Unity, Fayette, Lyons, Oakshade, Tedrow, Alvordton,
Munson, Zone, Seward, Denson and Ottokee.
This includes INTERSTATE 80 IN OHIO between MILE MARKERs 20 and 37.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 4159 8409 4158 8444 4170 8444 4171 8440
4172 8401
TIME...MOT...LOC 2010Z 271DEG 23KT 4165 8435
$$
MCSWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this special weather statement went out at May 28, 1:57 PM EDT, 2 hours 14 minutes earlier.
Area forecast discussion, May 28, 1:57 PM EDT, 2 hours 14 minutes before
Area Forecast Discussion National Weather Service Northern Indiana 157 PM EDT Sun May 28 2017 .SYNOPSIS... Issued at 143 PM EDT Sun May 28 2017 Showers and thunderstorms formed across the area this afternoon and will continue moving to the northeast with hail and damaging winds as the main threats. A cold front will move through tonight putting the showers and storms to an end and bringing cooler and drier air into the region for Memorial Day Monday and the early work week. However, a shower or storm can't be ruled out later in the day Memorial Day and then Tuesday afternoon as well as a result of a disturbance moving through each day. Temps drop back into the mid to upper 50s tonight before rebounding into the 70s on Memorial Day. Highs will trend down into the mid to upper 60s for Wednesday with the cooler air moving in behind the cold front. && .UPDATE... Issued at 1117 AM EDT Sun May 28 2017 Atmosphere beginning to destabilize as clouds have thinned and diurnal heating is underway. CAMs all in decent agreement on thunderstorms developing in the 17-20z time frame and moving out of the east this evening. MLCAPE expected in the 1500-2500 j/kg range with mid level lapse rates around 7c/km. Models only showing 0-3km shear of 20-30 knots but deeper 0-6km shear more favorable around 40 knots as upper level jet streak moves through. Expecting broken line of storms to develop with stronger updrafts having potential for damaging winds and large hail this afternoon and early evening. Forecast on track but did make some minor tweeks to pops and timing. && .SHORT TERM...(Today and Tonight) Issued at 336 AM EDT Sun May 28 2017 Airmass over our area will destabilize today as an upr trof moves east to the wrn Grtlks. This should allow tstms to develop over wrn portions of our area early this aftn and spread east across ern portions later this aftn. Given forecast of moderate instability with cape apchg 1500j/kg and modest deep layer shear near 30kt, some potential for a few storms with damaging winds and large hail in our area. Decent mixing and a warm start to the day should allow temps to top out in the m70s despite considerable cloudiness and dvlpg storms/cold pools this aftn. Storms expected to move east out of the cwa early this eve as cdfnt moves through. WSW gradient should keep some mixing going overnight limiting temp falls despite clearing skies with lows expected in the m50s. && .LONG TERM...(Monday through Saturday) Issued at 336 AM EDT Sun May 28 2017 Upr low over srn Manitoba expected to move to the upr Grtlks Monday and then lift slowly ne Tue/Wed. Mainly a cool/dry period, but shrtwv's rotating around this low may cause a few showers in the area each day. Another upr low expected to track slowly se across srn Ontario Thu-Fri and to Quebec Saturday. Swly low level flow should develop ahead of this system allowing for some destabilization in our area by Fri as cdfnt approaches which may allow tstms to develop. This front expected to move slowly south across the cwa keeping a chc of showers in the area through Saturday, with temps turning cooler after a brief/modest late week warmup. && .AVIATION...(For the 18Z TAFS through 18Z Monday Afternoon) Issued at 143 PM EDT Sun May 28 2017 Low pressure pushes into Michigan dragging a cold front through the area during the afternoon. Dew points into and around 60 degrees this morning will rise into the mid 60s during the early afternoon with ample MUCAPE and 30 kts of shear with thunderstorms likely and strong to severe storms possible across the area. Will include a VCTS mention from 2PM until the early overnight to cover this. With diurnal heating, continue to expect initial MVFR CIGs will lift into VFR into this afternoon aside from brief reductions into MVFR as a result of thunderstorm effects. Drier air comes in behind the front for later tonight and Memorial day allowing for VFR conditions though an afternoon shower can't be ruled out on Monday. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...NONE. && UPDATE...Lashley SYNOPSIS...Roller SHORT TERM...JT LONG TERM...JT AVIATION...Roller Visit us at www.weather.gov/iwx Follow us on Facebook...Twitter...and YouTube at: www.facebook.com/NWSNorthernIndiana www.twitter.com/nwsiwx www.youtube.com/NWSNorthernIndiana
Hazardous weather outlook, May 28, 4:19 AM EDT, 11 hours 52 minutes before
Hazardous Weather Outlook National Weather Service Northern Indiana 419 AM EDT Sun May 28 2017 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-290830- La Porte-St. Joseph IN-Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke- Pulaski-Marshall-Fulton IN-Kosciusko-Whitley-Allen IN-White-Cass IN- Miami-Wabash-Huntington-Wells-Adams-Grant-Blackford-Jay-Berrien- Cass MI-St. Joseph MI-Branch-Hillsdale-Williams-Fulton OH-Defiance- Henry-Paulding-Putnam-Van Wert-Allen OH- 419 AM EDT Sun May 28 2017 /319 AM CDT Sun May 28 2017/ This hazardous weather outlook is for portions of southwest Michigan...northern Indiana and northwest Ohio. .DAY ONE...Today and Tonight Thunderstorms are likely today, mainly in the afternoon. Scattered severe storms with damaging winds and large hail are possible this afternoon. The storms may also contain locally heavy rainfall. .DAYS TWO THROUGH SEVEN...Monday through Saturday There is a slight chance of thunderstorms Monday afternoon and Friday. Severe storms are not expected. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this afternoon. && Stay tuned to NOAA Weather Radio for further details or updates...or check our web site at weather.gov/iwx LMZ043-046-290830- New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 419 AM EDT Sun May 28 2017 This hazardous weather outlook is for portions of The Nearshore Waters of Southeastern Lake Michigan. .DAY ONE...Today and Tonight Thunderstorms are likely today, mainly in the early afternoon. Storms may contain gale force wind gusts and small hail. .DAYS TWO THROUGH SEVEN...Monday through Saturday There is a slight chance of thunderstorms Monday afternoon and Friday. Severe storms are not expected. && Stay tuned to NOAA Weather Radio for further details or updates...or check our web site at weather.gov/iwx
In the hours before
Local storm report, May 28, 3:42 PM EDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
342 PM EDT SUN MAY 28 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0335 PM FLOOD 3 NNE BRUNERSBURG 41.35N 84.36W
05/28/2017 DEFIANCE OH PUBLIC
STANDING WATER IN FIELDS.
&&
CRLocal storm report, May 28, 3:58 PM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
358 PM EDT SUN MAY 28 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0355 PM HAIL 2 W NORTH MANCHESTER 41.01N 85.80W
05/28/2017 M0.25 INCH WABASH IN PUBLIC
&&
CRLocal storm report, May 28, 3:59 PM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
359 PM EDT SUN MAY 28 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0356 PM TSTM WND GST NAPOLEON 41.39N 84.13W
05/28/2017 M60 MPH HENRY OH PUBLIC
&&
CRSpecial weather statement, May 28, 4:09 PM EDT, 2 minutes before
Special Weather Statement
National Weather Service Northern Indiana
409 PM EDT SUN MAY 28 2017
INZ024-025-282045-
Wabash-Huntington-
409 PM EDT SUN MAY 28 2017
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN WABASH AND NORTHERN
HUNTINGTON COUNTIES...
At 408 PM EDT, a strong thunderstorm was located near Andrews, or 7
miles southeast of North Manchester, moving east at 40 mph.
Winds in excess of 40 mph and dime size hail are possible with this
storm.
Locations impacted include...
Huntington, Andrews, Markle, Roanoke, Bowerstown, Bippus, Mahon,
Goblesville, Bracken, Luther and Urbana.
This includes INTERSTATE 69 IN INDIANA between MILE MARKERs 285 and
292.
LAT...LON 4089 8580 4102 8575 4102 8568 4100 8568
4101 8543 4100 8533 4080 8534
TIME...MOT...LOC 2008Z 279DEG 33KT 4094 8566
PBMSpecial weather statement, May 28, 4:09 PM EDT, 2 minutes before
Special Weather Statement
National Weather Service Northern Indiana
409 PM EDT SUN MAY 28 2017
INZ009-OHZ001-282045-
De Kalb-Williams-
409 PM EDT SUN MAY 28 2017
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN DE KALB AND
WILLIAMS COUNTIES...
At 409 PM EDT, a strong thunderstorm was located near Hamilton, or
near Butler, moving east at 25 mph.
Winds in excess of 40 mph and dime size hail are possible with this
storm.
Locations impacted include...
Bryan, Montpelier, Butler, Edgerton, West Unity, Pioneer, Edon,
Holiday City, Edgerton In Williams County, West Jefferson, Pulaski,
Blakeslee, Melbern, Artic, Hallock and Kunkle.
This includes INTERSTATE 80 IN OHIO between MILE MARKERs 5 and 18.
LAT...LON 4143 8446 4143 8495 4153 8490 4153 8481
4161 8480 4170 8444
TIME...MOT...LOC 2009Z 271DEG 23KT 4152 8484
MCSSpecial weather statement, May 28, 4:11 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Northern Indiana
411 PM EDT SUN MAY 28 2017
OHZ001-002-282045-
Fulton-Williams-
411 PM EDT SUN MAY 28 2017
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN FULTON AND
NORTHEASTERN WILLIAMS COUNTIES...
At 410 PM EDT, a strong thunderstorm was located over Fayette, or 8
miles southwest of Morenci, moving east at 25 mph.
Winds in excess of 40 mph and dime size hail are possible with this
storm.
Locations impacted include...
Morenci, West Unity, Fayette, Lyons, Oakshade, Tedrow, Alvordton,
Munson, Zone, Seward, Denson and Ottokee.
This includes INTERSTATE 80 IN OHIO between MILE MARKERs 20 and 37.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 4159 8409 4158 8444 4170 8444 4171 8440
4172 8401
TIME...MOT...LOC 2010Z 271DEG 23KT 4165 8435
MCSThe office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 28, 2:15 PM EDT | Special Weather Statement | IWX | Elkhart | 30 min |
| May 28, 2:19 PM EDT | Special Weather Statement | IWX | DeKalb | 26 min |
| May 28, 2:24 PM EDT | Special Weather Statement | IWX | LaGrange | 36 min |
| May 28, 2:29 PM EDT | Severe Thunderstorm Warning | IWX | DeKalb | 46 min |
| May 28, 2:32 PM EDT | Special Weather Statement | IWX | Huntington | 28 min |
| May 28, 2:37 PM EDT | Special Weather Statement | IWX | Fulton | 23 min |
| May 28, 3:05 PM EDT | Special Weather Statement | IWX | Kosciusko | 40 min |
| May 28, 3:17 PM EDT | Special Weather Statement | IWX | DeKalb, Noble, Steuben | 28 min |
| May 28, 3:33 PM EDT | Severe Thunderstorm Warning | IWX | DeKalb, Noble | 42 min |
| May 28, 3:48 PM EDT | Areal Flood Advisory | IWX | Steuben | 3 hr |
| May 28, 4:40 PM EDT | Special Weather Statement | IWX | Wabash | 35 min |
| May 28, 4:55 PM EDT | Areal Flood Advisory | IWX | Fulton, Huntington, Kosciusko, Miami, Wabash, Whitley | 4 hr |
| May 28, 5:19 PM EDT | Special Weather Statement | IWX | Wells | 26 min |
| May 28, 5:19 PM EDT | Severe Thunderstorm Warning | IWX | Huntington, Wabash | 41 min |
| May 28, 5:31 PM EDT | Special Weather Statement | IWX | Adams | 29 min |
| May 28, 5:45 PM EDT | Special Weather Statement | IWX | Adams | 30 min |
| May 28, 6:38 PM EDT | Areal Flood Warning | IWX | Adams, Huntington, Wells | 12 hr |
| May 28, 6:50 PM EDT | Special Weather Statement | IWX | Huntington, Wabash, Wells | 40 min |
| May 28, 7:17 PM EDT | Severe Thunderstorm Warning | IWX | Huntington, Wells | 43 min |
| May 28, 7:32 PM EDT | Tornado Warning | IWX | Huntington | 18 min |
| May 28, 7:44 PM EDT | Severe Thunderstorm Warning | IWX | Huntington, Wells | 46 min |
| May 28, 2:49 PM EDT | Special Weather Statement | IWX | Williams | 26 min |
| May 28, 3:08 PM EDT | Severe Thunderstorm Warning | IWX | Defiance, Henry | 37 min |
| May 28, 3:36 PM EDT | Areal Flood Advisory | IWX | Defiance, Henry | 3 hr |
| May 28, 3:36 PM EDT | Severe Thunderstorm Warning | IWX | Defiance, Henry | 39 min |
| May 28, 4:09 PM EDT | Special Weather Statement | IWX | Williams | 36 min |
| May 28, 4:15 PM EDT | Special Weather Statement | IWX | Henry | 15 min |
| May 28, 4:24 PM EDT | Severe Thunderstorm Warning | IWX | Williams | 21 min |
| May 28, 4:34 PM EDT | Severe Thunderstorm Warning | IWX | Fulton | 41 min |
| May 28, 5:54 PM EDT | Special Weather Statement | IWX | Van Wert | 36 min |
| May 28, 6:01 PM EDT | Special Weather Statement | IWX | Paulding | 29 min |
| May 28, 6:11 PM EDT | Special Weather Statement | IWX | Allen | 34 min |
| May 28, 6:24 PM EDT | Severe Thunderstorm Warning | IWX | Paulding, Putnam | 51 min |
| May 28, 6:44 PM EDT | Special Weather Statement | IWX | Allen | 16 min |
| May 28, 2:57 PM EDT | Special Weather Statement | IWX | Hillsdale | 33 min |
| May 28, 3:02 PM EDT | Special Weather Statement | IWX | Branch | 28 min |
| May 28, 3:40 PM EDT | Special Weather Statement | IWX | Hillsdale | 35 min |
| May 28, 3:43 PM EDT | Severe Thunderstorm Warning | IWX | Hillsdale | 22 min |
| May 28, 5:30 PM EDT | Special Weather Statement | IWX | Hillsdale | 30 min |
Nearby
Special Weather Statements in Ohio, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.